Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 7, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Apr 24, 2020, 3:10 AM CDT for Beaver County, Texas County, Oklahoma; Hansford County, Lipscomb County, Ochiltree County, Texas. It took effect at Apr 24, 2020, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2020, 3:10 AM CDT (08:10 UTC)
- In effect from
- Apr 24, 2020, 10:00 AM CDT
- Expired
- Apr 24, 2020, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Texas County, OK, Hansford County, TX, Lipscomb County, TX, Ochiltree County, TX
The radar
The Amarillo radar (KAMA), 156 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3556 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
744 WWUS74 KAMA 240810 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 310 AM CDT Fri Apr 24 2020 OKZ002-003-TXZ003>005-241700- /O.NEW.KAMA.WI.Y.0007.200424T1500Z-200424T2300Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb- Including the cities of Guymon, Beaver, Forgan, Spearman, Gruver, Perryton, Booker, Higgins, and Follett 310 AM CDT Fri Apr 24 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...North winds around 35 mph with gusts to around 50 mph expected. * WHERE...In Oklahoma, Texas and Beaver Counties. In Texas, Hansford, Ochiltree and Lipscomb Counties. * WHEN...From 10 AM this morning to 6 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 24, 12:49 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 24, 12:49 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 1249 AM CDT Fri Apr 24 2020 .AVIATION... A cold front will move south across the TAF sites by sunrise. Winds will switch around to the northwest and north behind the front at 15 to 20 knots with higher gusts at first, but then winds are expected to increase to 25 to 30 knots with higher gusts by late in the morning. The strongest winds look to be at GUY. Winds will decrease toward the early evening. Skies are expected to remain VFR. A shower may try to make a run at GUY this morning, but coverage looks to be too sparse to mention in this forecast. There is also an outside chance that a thunderstorm may move close to the GUY TAF site this afternoon, but again, did not mention in the forecast as confidence is not very high that a thunderstorm will move over the TAF site. && .PREV DISCUSSION... /Issued 648 PM CDT Thu Apr 23 2020/ AVIATION... For the 00Z TAFs, scattered light rain showers over the OK Panhandle and parts of the eastern Texas Panhandle will continue an eastward movement and diminish around sunset this evening with the loss of daytime heating. A cold front is forecast to move southward across the TAF sites tonight with gusty north winds in its wake late tonight through most of Friday afternoon. 02 PREV DISCUSSION... /Issued 209 PM CDT Thu Apr 23 2020/ SHORT TERM... Similar vantage point from the previous forecast package. Continue to watch the main upper level system move east into the Mississippi River Valley with H500 northwest flow across the Panhandles in its wake. Satellite analysis shows an embedded perturbation in the NW flow and as it moves over the high terrain in Colorado. This is beginning to generate a Cu field over parts of the NW Panhandle closer to the main vort max and further to the SE where a weak surface trough is in place over the eastern Panhandles. Also noteworthy to mention that NW-SE oriented 80-90 kt jet will put portions of the northeastern Panhandles in favorable upper level ascent. Latest hi-res sounding profiles still show across the northern and northeastern Panhandles of MLCAPE of 500-750 J/kg with a well mixed inverted-v profile. With sfc to 6km effective wind shear less than 20 kts on average, any organized thunderstorms will have a tough time with initiation. One or two updrafts, especially near the sfc trough axis in the NE may have enough vertical extent to produce some gusty winds and small hail. Otherwise, as we go into the evening hours and we lose diurnal heating, thunderstorm activity will diminish. A weak cold front will move through later this evening through the overnight hours which will drop high temps a few degrees from today from slightly above average to right around average for late April. Along the front, a sfc low will develop in eastern NM and move SE into Friday morning which may generate a shower for the north and northwest Panhandles. Otherwise, continuing into Friday afternoon, as the surface low moves east across southern Oklahoma, NW H500 flow is re-established on the backside of system with an shower or storm possible for the far NE Panhandles, but better chances across western Oklahoma. Temperatures by Friday night with northerly winds in the wake of the cold front will range from the upper 30s to lower and mid 40s. Meccariello LONG TERM... Northwest flow aloft will dominate the area ahead of a mid to upper-level ridge building over the desert southwest by the end of the extended period. Mostly looking at a dry warming trend with a tiny set back Wednesday from a weak cold front on Tuesday. Saturday morning, some lingering showers will be possible in the far western Oklahoma Panhandle from perturbations in the northwest flow aloft. Have only stayed with NBM PoPs at the moment which is limited to small area of 15 to 20 PoPs in the western Oklahoma Panhandle. The GFS and NAM do have a bit more QPF than the other deterministic models, and also take PoPs out past 18Z. However, there are no strong signals to suggest needing to veer from the NBM at this point in time for Saturday. The rest of the week is looking dry. The one caveat though, is the GFS has precip for Monday while the other deterministic models do not. After analyzing the GEFs members, at least ten if not more members show some precip happening before 06Z Tuesday in the south to southeastern FA. Have only a small section of slight chance PoPs for the far southeast Texas Panhandle for Monday evening. Low level moisture will be present as most of the models depict positive theta-e advection of around 330 K to parts of the FA. The GFS is showing MUCAPE upwards of 3000 J/Kg. Model trends for Monday evening will have to be monitored as severe weather will be possible with surface based convective storms. Tuesday a weak cold front will move into the area but will not hinder max temperatures for the day very much. Highs are still looking to be in the mid 80's, with Wednesdays highs in the lower 80's. By the end of the week a nice H5 ridge should be sitting over the desert southwest. The CPC does have the FA in a 70 to 90 percent chance for temperatures to be above normal in the 6 to 10 day outlook due to this ridge setting up. Also, looking at slightly drier than normal in the 6 to 10 day outlook. Hoffeditz && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 15/77
Hazardous weather outlook, Apr 23, 9:46 PM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 946 PM CDT Thu Apr 23 2020 OKZ001>003-TXZ001>020-317-241100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 946 PM CDT Thu Apr 23 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Rest of Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible Friday and Friday night in the eastern combined Panhandles. Severe storms are not expected on Friday. Isolated thunderstorms will be possible in the far southeast Texas Panhandle on Monday. The threat for severe thunderstorms on this day remains low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Wind Advisories in Texas, 2020Wind Advisories in Oklahoma, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.